# SDR JO0M200810280001A

- Difficulty date: May 11, 2010
- Submitted: May 12, 2010
- Operation: Air carrier
- Aircraft: N983JC
- Make and model: Emb EMB-135LR
- Aircraft serial: 14500977
- Aircraft time: 3,405 hours, 5,763 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Combust Chamber
- Part number: 4504374B
- Part serial: D06002
- Condition: Cracked
- Location: Apu
- Part time: 3,106 hours, 6,208 cycles
- Component: Apu, Hamstd, T62T40C14
- Component part number: 45044113A
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

APU START TEMPERATURE HAD INCREASED INTO THE YELLOW AREA ON HOT DAY STARTS AND MAINTENANCE WAS TRENDING THIS FOR ABOUT TWO WEEKS WHEN ON THE FIRST START OF THE DAY, MAY 6,2010,THE CREW EXPERIENCED A HUNG START AND NO LIGHT OFF. TROUBLESHOOTING REVEALED A CRACK ALONG A WELD SEAM ON THE COMBUSTOR ASSEMBLY.  A REPLACEMENT APU WAS INSTALLED AND THE AIRCRAFT WAS DISPATCHED.  THIS IS THE SECOND CRACK DISCOVERED IN THIS COMBUSTOR.  THE OEM ACKNOWLEDGED ISSUES WITH POOR WELD SEAMS BUT ISSUED NO BULLETINS ADDRESSING THE ISSUE.  OEM TECHNICAL SUPPORT INITIALLY DISCOUNTED THE CRACK AS THE CAUSE FOR THE HUNG START ISSUE.  APPARENTLY THE LOSS OF AIR AND/OR THE DISRUPTION OF AIR LEAD TO POOR ATOMIZATION OF THE FUEL/AIR FOR COMBUSTION.
